Florida, 2015Hail in Florida, July 1, 2015
July 1, 2015 · NWS MLB · 1 event in 1 county or zone
Strong thunderstorms developed along the east coast sea breeze in Brevard County and one produced small hail in Mims.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong thunderstorms developed along the east coast sea breeze in Brevard County and one produced small hail in Mims.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before the first event at Jul 1, 1:30 PM EST, 2 hours 8 minutes earlier.
Area forecast discussion, Jul 1, 1:30 PM EST, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
230 PM EDT WED JUL 1 2015
.DISCUSSION...
CURRENTLY-TONIGHT...SEA BREEZE ALONG THE VOLUSIA COUNTY COAST NOW
UNLIKELY AS SHOWERS AND STORMS ARE ALREADY PUSHING OFFSHORE...BUT
FARTHER SOUTH SHOULD STILL SEA SEA BREEZE FORM AND MOVE SLOWLY
WESTWARD WITH FARTHER MOVEMENT INLAND SOUTH OF MELBOURNE. ISOLATED
TO SCATTERED CONVECTION WILL CONTINUE TO DEVELOP ALONG THE MORE
ACTIVE WEST COAST SEA BREEZE AND SHIFT EASTWARD THROUGH THE AFT.
GREATEST STORM COVERAGE AND BEST CHANCE FOR ISO STRONGER STORMS
EXPECTED TO OCCUR ALONG SEA BREEZE/OUTFLOW BOUNDARY COLLISIONS NEAR
THE NRN BREVARD COAST SOUTHWARD ACROSS INTERIOR COUNTIES FROM LATE
AFT INTO EARLY EVENING. MAIN STORMS THREATS WILL BE STRONG WIND
GUSTS UP TO 40 TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING.
CONVECTION AND ANY DEBRIS CLOUD RAINFALL WILL DECREASE IN COVERAGE
INTO LATE EVENING WITH RAIN CHANCES ENDING BY MIDNIGHT. CLOUDS WILL
DECREASE WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.
THU-FRI...ATLC RIDGE AXIS REMAINS NEAR TO JUST NORTH OF LAKE
OKEECHOBEE REGION INTO LATE WEEK. THIS WILL MAINTAIN A RELATIVELY
LIGHT S/SW FLOW OVER THE AREA WITH THE SEA BREEZE DEVELOPING EARLIER
AND WITH MORE INLAND MOVEMENT SOUTH OF THE CAPE EACH AFTERNOON.
MODELS SHOW OVERALL MOISTURE INCREASES SLIGHTLY DURING THIS TIME
FRAME WITH PW VALUES AROUND 1.7-1.9 INCHES WHICH SHOULD BE
SUFFICIENT FOR SCT AFT SHOWERS AND STORMS OVER THE AREA. BEST CHANCE
FOR RAIN WILL BE WITH ANY BOUNDARY COLLISIONS LATE IN THE DAY WHICH
UNDER THE FLOW REGIME WILL BE FAVORED ALONG TO JUST EAST OF THE I-4
CORRIDOR AND FARTHER SOUTH OVER INTERIOR AREAS WEST OF I-95. WILL
KEEP POPS IN THE CHANCE RANGE FROM 30-50 PERCENT WITH SLIGHT CHANCE
ALONG THE TREASURE COAST DUE TO EARLIER SEA BREEZE START AND WEAKER
STEERING FLOW TO PUSH STORMS BACK TOWARD THE COAST.
TEMPS WILL RANGE FROM THE LOW 90S ALONG THE COAST TO MID 90S OVER
THE INTERIOR WITH OVERNIGHT LOWS IN THE LOW TO MID 70S.
SAT-TUE...(PREVIOUS DISCUSSION) CPC INDICATING THE PNA REMAINING IN
A POSITIVE PHASE INTO EARLY NEXT WEEK...WEAKENING SOME TOWARD THE
END OF THE FCST PD. THE RESULTING TROFING ACRS THE ERN CONUS WILL
KEEP THE ATLC RIDGE AXIS MEANDERING ACRS THE CNTRL/SRN FL PENINSULA
WITH SWLY FLOW PREVAILING THRU THE COLUMN. WILL KEEP DAILY POPS IN
THE 30-50PCT RANGE THRU THE DAYTIME PDS...BCMG A SLGT CHC THRU LATE
EVNGS. MAX/MIN TEMPS NEAR OR SLIGHTLY ABV AVG...BUT NOT BY MORE THAN
5F.
&&
.AVIATION...EXPECT SHRA/TSRA COVERAGE TO INCREASE SLIGHTLY ALONG THE
EAST AND WEST COAST SEA BREEZE BOUNDARIES THROUGH THE AFT. GREATEST
COVERAGE EXPECTED WITH ANY BOUNDARY COLLISIONS TOWARD THE NRN
BREVARD COAST SOUTHWARD THROUGH AREAS WEST OF I-95 INTO LATE AFT AND
EARLY EVE. CONVECTION WILL THEN DECREASE IN COVERAGE WITH RAIN
CHANCES GENERALLY ENDING BY MIDNIGHT.
&&
.MARINE...
TONIGHT...SOUTHERLY WINDS UP TO 10-15 KNOTS WILL BECOME S/SW
OVERNIGHT AND DECREASE SLIGHTLY WITH SEAS RANGING FROM 1-3 FEET. A
FEW OFFSHORE MOVING STORMS WITH GUSTY WINDS WILL STILL BE POSSIBLE
FROM LATE AFT INTO THE EVENING...MAINLY FROM THE CAPE SOUTHWARD TO
INDIAN RIVER/ST. LUCIE COUNTIES.
THU-SUN...(PREVIOUS DISCUSSION) GENERALLY FAVORABLE BOATING
CONDITIONS THRU THE UPCOMING WEEKEND. ATLC RIDGE AXIS WILL MEANDER
OVER THE CNTRL/SRN FL PENINSULA...MAINTAINING A GENTLE TO MODERATE
S/SWRLY BREEZE OVER THE COASTAL WATERS...BCMG S/SE NEAR THE COAST
EACH AFTN WITH THE FORMATION OF THE EAST COAST SEA BREEZE. SEAS
GENERALLY 2-3FT AREAWIDE...OCNLY UP TO 4FT OVER THE OFFSHORE LEG N
OF SEBASTIAN INLET. PRIMARY MARINE THREAT WILL BE TSRAS MVG
OFFSHORE IN THE LATE AFTNS/EARLY EVNGS THAT WILL BE CAPABLE OF
GENERATING SFC WIND GUSTS IN EXCESS OF 35KTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
DAB 73 92 74 91 / 20 40 20 40
MCO 74 95 75 94 / 20 40 20 40
MLB 75 91 75 91 / 30 40 30 30
VRB 73 92 74 91 / 20 30 20 20
LEE 76 93 77 94 / 20 40 20 40
SFB 75 95 76 94 / 20 40 20 40
ORL 76 95 77 94 / 20 40 20 40
FPR 73 91 73 91 / 20 20 20 20
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&
FORECAST GRIDS...WEITLICH/ULRICH
IMPACT WEATHER/RADAR/AVIATION....KELLY
Hazardous weather outlook, Jul 1, 10:15 AM EST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
1115 AM EDT WED JUL 1 2015
AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-012300-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
1115 AM EDT WED JUL 1 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
.THUNDERSTORM IMPACT...
SCATTERED SHOWERS AND STORMS WILL MOVE TO THE EAST AT 10 TO 15 MPH
ACROSS LAKE...VOLUSIA...SEMINOLE...ORANGE AND NORTH BREVARD COUNTIES
THROUGH EARLY AFTERNOON. MEANWHILE...THE EAST COAST SEA BREEZE WILL
DEVELOP WHICH WILL FOCUS A HIGHER COVERAGE OF STORMS NEAR THE COAST
LATE THIS AFTERNOON AND EARLY THIS EVENING. STRONG STORMS WILL BE
CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...LOCALLY HEAVY RAIN AND
FREQUENT LIGHTNING STRIKES.
.MARINE THUNDERSTORM GUST IMPACT...
SCATTERED STORMS WILL MOVE EAST AT 10 TO 15 MPH ACROSS SOME OF THE
LARGER INLAND LAKES THROUGH MID AFTERNOON. THEN INTERACTION WITH THE
EAST COAST SEA BREEZE WILL PRODUCE A FEW STRONG STORMS NEAR THE
COAST LATE IN THE DAY AND EARLY THIS EVENING. A FEW OF THESE STORMS
WILL BE CAPABLE OF STRONG WINDS GUSTS OF 35 TO 45 KNOTS AND FREQUENT
LIGHTNING STRIKES. BOATERS ARE URGED TO KEEP AN EYE TO THE WESTERN
SKIES FOR APPROACHING WEATHER AND TO SEEK SAFE HARBOR BEFORE STORMS
APPROACH THE AREA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
SCATTERED LIGHTNING STORMS ARE FORECAST EACH AFTERNOON THROUGH
THE UPCOMING HOLIDAY WEEKEND...WITH THE POTENTIAL FOR
THUNDERSTORMS TO MOVE OFFSHORE DURING THE LATE AFTERNOONS AND
EARLY EVENINGS. PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND
LIGHTNING AND GUSTY DOWNBURST WINDS IN THE STRONGER STORMS.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.
KELLY/PENDERGRAST
In the hours before
Special weather statement, Jul 1, 10:24 AM EST, 5 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1124 AM EDT WED JUL 1 2015
FLZ044-144-011630-
NORTHERN LAKE COUNTY FL-SOUTHERN LAKE COUNTY FL-
1124 AM EDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL LAKE COUNTY UNTIL
1230 PM EDT...
AT 1122 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR WILDWOOD...MOVING EAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LEESBURG...EUSTIS...TAVARES...LADY LAKE AND MOUNT DORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.
&&
LAT...LON 2896 8195 2896 8166 2878 8165 2876 8166
2861 8166 2862 8196
TIME...MOT...LOC 1522Z 270DEG 12KT 2879 8199
KELLYLocal storm report, Jul 1, 11:00 AM EST, 4 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
1200 PM EDT WED JUL 01 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0847 PM TSTM WND GST VERO BEACH AIRPORT 27.65N 80.42W
06/30/2015 M42.00 MPH INDIAN RIVER FL ASOS
THE ASOS AT THE VERO BEACH AIRPORT RECORDED A
37-KNOT/42-MPH WIND GUST OUT OF THE WEST NORTHWEST AS A
THUNDERSTORM MOVED OVER THE SITE.
0914 PM TSTM WND GST SAINT LUCIE AIRPORT 27.49N 80.37W
06/30/2015 M39.00 MPH ST. LUCIE FL ASOS
THE ASOS AT THE SAINT LUCIE COUNTY AIRPORT MEASURED A
34-KNOT/39-MPH WIND GUST OUT OF THE NORTH NORTHWEST AS A
THUNDERSTORM MOVED OVER THE AIRFIELD.
1010 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
06/30/2015 M39.00 MPH AMZ555 FL MESONET
A WEATHERFLOW MESONET SITE IN THE INDIAN RIVER LAGOON
JUST NORTH OF THE A1A CAUSEWAY IN JENSEN BEACH RECORDED A
34-KNOT/39-MPH WIND GUST OUT OF THE NORTH AS A
THUNDERSTORM MOVED OVER THE SITE.
1025 PM TSTM WND GST 2 ESE JENSEN BEACH 27.22N 80.20W
06/30/2015 M48.00 MPH AMZ555 FL MESONET
A WEATHERFLOW MESONET SITE IN THE INDIAN RIVER LAGOON
JUST NORTH OF THE A1A CAUSEWAY IN JENSEN BEACH RECORDED A
42-KNOT/48-MPH WIND GUST OUT OF THE NORTHWEST AS A
THUNDERSTORM MOVED OVER THE RIVER.
&&
ULRICHSpecial weather statement, Jul 1, 3:35 PM EST, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
435 PM EDT WED JUL 1 2015
FLZ147-012115-
NORTHERN BREVARD COUNTY FL-
435 PM EDT WED JUL 1 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BREVARD COUNTY UNTIL
515 PM EDT...
AT 434 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
MIMS...MOVING NORTHEAST AT 15 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TITUSVILLE...HAULOVER CANAL...PLAYALINDA BEACH...MIMS AND MERRITT
ISLAND WILDLIFE REFUGE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE PRIMARY THREATS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING AND
STRONG WIND GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW
AROUND...SNAP TREE LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL
BOATS. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK
SHELTER INDOORS UNTIL THE STORM PASSES.
BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.
HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 2859 8072 2863 8079 2857 8080 2854 8092
2866 8097 2873 8084 2862 8080 2872 8074
2876 8079 2877 8075 2875 8076 2878 8074
2879 8073 2876 8071 2873 8074 2866 8064
2871 8067 2862 8060
TIME...MOT...LOC 2034Z 245DEG 15KT 2865 8085
SEDLOCKHail, Brevard
- When
- July 1, 3:38 PM EST
- Where
- Brevard County, 3.33 mi WSW of Mims
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 28.650, -80.880
A trained spotter in Mims reported penny-sized hail off of Turpentine Road. Duration was less than 5 minutes.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 1 to 4, 201513 deaths · 1 event
- Flash Flooding and Hail in Missouri, July 1 to 2, 20152 deaths · $4.8 million · 3 in hail · 12 events
- Hail and Damaging Winds in Georgia, July 1 to 4, 20151 death · 4 injured · $128,000 · 1 in hail · 22 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 4, 2015$2.6 million · EF1 · 112 events
- Heat in Oregon, July 1 to 5, 20151 death · 2 injured · 3 events
- Flooding in Missouri, July 1 to 31, 2015$7.4 million · 4 events
- Flooding in Illinois, July 1 to 30, 2015$1.0 million · 11 events
- Flooding in Indiana, July 1 to 30, 2015$1.1 million · 5 events
- Damaging Winds and Lightning Strikes in Tennessee, July 1 to 2, 2015$353,000 · 56 kt wind · 14 events
- Flash Flooding in New York, July 1, 2015$520,000 · 2 events
- Damaging Wind and Lightning Strike in Maryland, July 1, 2015$501,000 · 56 kt wind · 2 events
- Tornadoes and Flash Flooding in Missouri, July 1 to 2, 2015EF1 · 33 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577597.